Alert archive / Ohio / Frost Advisories in 2009

Frost Advisory 2, NWS Cleveland, OH

May 17, 200926 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this frost advisory at May 17, 2009, 3:09 AM EDT for 26 counties in Ohio; Erie County, Pennsylvania. It took effect at May 18, 2009, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 17, 2009, 3:09 AM EDT (07:09 UTC)
In effect from
May 18, 2009, 2:00 AM EDT
Expired
May 18, 2009, 8:00 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
All 27 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 45 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2009-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2009-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 170709
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
309 AM EDT SUN MAY 17 2009

OHZ014-023-033-PAZ002-003-171515-
/O.NEW.KCLE.FZ.W.0001.090518T0800Z-090518T1200Z/
ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN...
EDINBORO...MEADVILLE
309 AM EDT SUN MAY 17 2009

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM EDT MONDAY TO 8 AM EDT
MONDAY.

HIGH PRESSURE WILL BUILD EAST OVER THE AREA TODAY AND CAUSE SKIES
TO CLEAR AND WINDS TO DIMINISH TO LIGHT. THIS WILL ALLOW
TEMPERATURES TO PLUMMET DURING THE NIGHT TO BETWEEN 29 AND 32 
DEGREES.

AREAS OF FROST AND FREEZING TEMPERATURES WILL OCCUR TONIGHT
CAUSING DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ003-006>013-017>022-027>032-036>038-047-089-PAZ001-171515-
/O.NEW.KCLE.FR.Y.0002.090518T0800Z-090518T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON...ASHTABULA...ERIE
309 AM EDT SUN MAY 17 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM EDT MONDAY TO 8 AM EDT
MONDAY.

HIGH PRESSURE WILL BUILD EAST OVER THE AREA TODAY AND CAUSE SKIES
TO CLEAR AND WINDS TO DIMINISH TO LIGHT. THIS WILL ALLOW
TEMPERATURES TO PLUMMET DURING THE NIGHT TO THE MIDDLE 30S.

AREAS OF FROST WILL OCCUR TONIGHT CAUSING DAMAGE TO TENDER
VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

&&

$$

LOMBARDY
5 follow-up statements
000 
WWUS71 KCLE 171354
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
954 AM EDT SUN MAY 17 2009

OHZ014-023-033-PAZ002-003-172200-
/O.CON.KCLE.FZ.W.0001.090518T0800Z-090518T1200Z/
ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN...
EDINBORO...MEADVILLE
954 AM EDT SUN MAY 17 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY. 

HIGH PRESSURE WILL BUILD EAST OVER THE AREA LEADING TO CLEAR SKIES
TONIGHT WITH LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO PLUMMET
DURING THE NIGHT TO BETWEEN 29 AND 32 DEGREES.

AREAS OF FROST AND FREEZING TEMPERATURES WILL OCCUR TONIGHT
CAUSING DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ003-006>013-017>022-027>032-036>038-047-089-PAZ001-172200-
/O.CON.KCLE.FR.Y.0002.090518T0800Z-090518T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON...ASHTABULA...ERIE
954 AM EDT SUN MAY 17 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY. 

HIGH PRESSURE WILL BUILD EAST OVER THE AREA LEADING TO CLEAR SKIES
TONIGHT WITH LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO PLUMMET
DURING THE NIGHT TO THE MIDDLE 30S.

AREAS OF FROST WILL OCCUR TONIGHT CAUSING DAMAGE TO TENDER
VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION.
ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KCLE 171913
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
313 PM EDT SUN MAY 17 2009

OHZ013-020>022-030>032-038-180315-
/O.UPG.KCLE.FR.Y.0002.090518T0800Z-090518T1200Z/
/O.EXB.KCLE.FZ.W.0001.090518T0600Z-090518T1200Z/
GEAUGA-MEDINA-SUMMIT-PORTAGE-ASHLAND-WAYNE-STARK-HOLMES-
INCLUDING THE CITIES OF...CHARDON...MEDINA...AKRON...RAVENNA...
ASHLAND...WOOSTER...CANTON...MILLERSBURG
313 PM EDT SUN MAY 17 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

HIGH PRESSURE MOVING OVER THE AREA WILL LEAD TO CLEAR SKIES
TONIGHT WITH LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO PLUMMET
DURING THE NIGHT TO THE LOWER 30S.

WIDESPREAD FROST AND FREEZING TEMPERATURES WILL OCCUR TONIGHT
CAUSING DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA
YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND
TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ014-023-033-PAZ002-003-180315-
/O.EXT.KCLE.FZ.W.0001.090518T0600Z-090518T1200Z/
ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN...
EDINBORO...MEADVILLE
313 PM EDT SUN MAY 17 2009

...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY.

HIGH PRESSURE WILL BUILD EAST OVER THE AREA LEADING TO CLEAR
SKIES TONIGHT WITH LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO
PLUMMET DURING THE NIGHT TO A RANGE FROM 29 TO 32 DEGREES.

WIDESPREAD FROST AND FREEZING TEMPERATURES WILL OCCUR TONIGHT
CAUSING DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ003-006>012-017>019-027>029-036-037-047-089-PAZ001-180315-
/O.EXT.KCLE.FR.Y.0002.090518T0600Z-090518T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-
SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-MARION-MORROW-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...FINDLAY...
TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
MARION...MOUNT GILEAD...MOUNT VERNON...ASHTABULA...ERIE
313 PM EDT SUN MAY 17 2009

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY.

HIGH PRESSURE MOVING OVER THE AREA WILL LEAD TO CLEAR SKIES
TONIGHT WITH LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO PLUMMET
DURING THE NIGHT TO THE MIDDLE 30S.

AREAS OF FROST WILL OCCUR TONIGHT CAUSING DAMAGE TO TENDER
VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION.
ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KCLE 180134
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
934 PM EDT SUN MAY 17 2009

OHZ003-006-010-017>019-027>029-036-037-047-181200-
/O.UPG.KCLE.FR.Y.0002.090518T0600Z-090518T1200Z/
/O.EXA.KCLE.FZ.W.0001.090518T0600Z-090518T1200Z/
LUCAS-WOOD-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...LORAIN...
FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...MARION...MOUNT GILEAD...MOUNT VERNON
934 PM EDT SUN MAY 17 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
PLUMMET TO NEAR 32 DEGREES BY SUNRISE. A FEW LOCATIONS MAY EVEN
DIP INTO THE UPPER 20S. A WIDESPREAD FROST IS EXPECTED AND WILL
CAUSE DAMAGE TO TENDER VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ013-014-020>023-030>033-038-PAZ002-003-181200-
/O.CON.KCLE.FZ.W.0001.090518T0600Z-090518T1200Z/
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-ASHLAND-
WAYNE-STARK-MAHONING-HOLMES-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...MEDINA...AKRON...
RAVENNA...WARREN...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MILLERSBURG...EDINBORO...MEADVILLE
934 PM EDT SUN MAY 17 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
PLUMMET TO NEAR 32 DEGREES BY SUNRISE. A FEW LOCATIONS MAY EVEN
DIP INTO THE UPPER 20S. A WIDESPREAD FROST IS EXPECTED AND WILL
CAUSE DAMAGE TO TENDER VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ007>009-011-012-089-PAZ001-181200-
/O.CON.KCLE.FR.Y.0002.090518T0600Z-090518T1200Z/
OTTAWA-SANDUSKY-ERIE OH-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY...
CLEVELAND...MENTOR...ASHTABULA...ERIE
934 PM EDT SUN MAY 17 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
PLUMMET TO THE MIDDLE 30S....UPPER 30S CLOSER TO THE LAKE. THE
COVERAGE OF FROST WILL INCREASE AS YOU MOVE FURTHER INLAND AWAY
FROM THE LAKE. THESE AREAS OF FROST WILL CAUSE DAMAGE TO TENDER
VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION.
ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KCLE 180802
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
402 AM EDT MON MAY 18 2009

OHZ003-006-010-017>021-027>032-036>038-047-181200-
/O.CAN.KCLE.FZ.W.0001.000000T0000Z-090518T1200Z/
/O.EXA.KCLE.FR.Y.0002.000000T0000Z-090518T1200Z/
LUCAS-WOOD-LORAIN-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...LORAIN...
FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...UPPER SANDUSKY...
CAREY...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...
MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
402 AM EDT MON MAY 18 2009

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS DOWNGRADED THE
FREEZE WARNING TO A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8
AM EDT THIS MORNING.

TEMPERATURES IN THE MIDDLE 30S WILL REMAIN NEARLY STEADY THROUGH
THE REST OF THE NIGHT TIME HOURS AND THEN RISE THROUGH THE MORNING
HOURS ENDING THE FROST THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION.
ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD HAVE BEEN COVERED
OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

OHZ013-014-022-023-033-PAZ002-003-181200-
/O.CON.KCLE.FZ.W.0001.000000T0000Z-090518T1200Z/
GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA...
WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE
402 AM EDT MON MAY 18 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES IN THE LOWER 30S WILL REMAIN NEARLY STEADY THROUGH
THE REST OF THE NIGHT TIME HOURS AND THEN RISE THROUGH THE MORNING
HOURS ENDING THE FROST AND FREEZE THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HAVE PROTECTED TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD HAVE BEEN COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ007>009-011-012-089-PAZ001-181200-
/O.CON.KCLE.FR.Y.0002.000000T0000Z-090518T1200Z/
OTTAWA-SANDUSKY-ERIE OH-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY...
CLEVELAND...MENTOR...ASHTABULA...ERIE
402 AM EDT MON MAY 18 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES IN THE MIDDLE 30S WILL REMAIN NEARLY STEADY THROUGH
THE REST OF THE NIGHT TIME HOURS AND THEN RISE THROUGH THE MORNING
HOURS ENDING THE FROST THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD HAVE PROTECTED TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD HAVE BEEN COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

&&

$$

LOMBARDY
000 
WWUS71 KCLE 181135
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
735 AM EDT MON MAY 18 2009


OHZ013-014-022-023-033-PAZ002-003-181245-
/O.EXP.KCLE.FZ.W.0001.000000T0000Z-090518T1200Z/
GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA...
WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE
735 AM EDT MON MAY 18 2009

...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING. 



$$

OHZ003-006>012-017>021-027>032-036>038-047-089-PAZ001-181245-
/O.EXP.KCLE.FR.Y.0002.000000T0000Z-090518T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...FINDLAY...
TIFFIN...NORWALK...MEDINA...AKRON...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...MARION...
MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE
734 AM EDT MON MAY 18 2009

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. 

||
$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 17, 12:26 AM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 17, 12:26 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1226 AM EDT SUN MAY 17 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST OF THE AREA BY THIS EVENING AND THEN
HIGH PRESSURE WILL BUILD IN SUNDAY AND THE HIGH WILL MOVE EAST OF
THE REGION MONDAY NIGHT. A COLD FRONT WILL MOVE THROUGH THE AREA
FROM THE NORTH TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
ANOTHER QUICK UPDATE OUT TO REMOVE EVENING WORDING FROM FORECAST.
THERE IS QUITE A BIT OF HIGH CLOUDINESS OVER THE AREA THIS EVENING
AND CHANGED FORECAST BACK TO PARTLY CLOUDY. WINDS SHOULD DECOUPLE
OVERNIGHT WHICH WILL ALLOW TEMPS TO GET INTO THE LOWER 40S MOST
LOCATIONS.  NO OTHER CHANGES.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
PLENTY OF SURFACE RIDGING...WE SHOULD GET LAKE EFFECT CLOUDS OVER
THE NORTHEAST PORTION OF THE FORECAST AREA AND THEN A LAKE SHADOW
SHOULD DEVELOP. EVEN THOUGH THE LAKE AND 850 MB TEMPERATURE
DIFFERENCE WILL BE NEAR 14C IN THE AM NOT EXPECTING SHOWERS OR
SPRINKLES BECAUSE TOO MUCH SURFACE RIDGING. PLENTY OF SUNSHINE
ELSEWHERE.

HIGH PRESSURE WILL BE OVER THE REGION SUNDAY NIGHT AND WITH LIGHT
WINDS. THE MODELS ARE TRYING TO INDICATE SOME CLOUDS ESPECIALLY OVER
THE EASTERN PORTION OF THE FORECAST AREA...MID 30S LOOK A GOOD BET.
WILL MENTION AREAS OF FROST. WILL LET THE NEXT SHIFT DECIDE ABOUT
ISSUING A FROST ADVISORY. WE DO NOT ISSUE FROST WATCHES.

MONDAY AND MONDAY NIGHT DRY.

TUESDAY THROUGH TUESDAY NIGHT A FRONTAL BOUNDARY TRIES TO PUSH IN
FROM THE NORTH. THE GFS IS A LITTLE MORE AGGRESSIVE WITH THIS THEN
THE ECMWF. THE 00Z ECMWF JUST MOVES THE FRONT INTO THE EXTREME
NORTHERN PORTION OF THE FORECAST AREA AND THEN MOVES IT BACK
NORTH. WILL CONTINUE A THREAT IN THE EXTREME NORTHERN PORTION OF
THE FORECAST AREA TUESDAY NIGHT.

WENT CLOSE TO HPC GUIDANCE AND GRIDDED MOS FOR THE TEMPERATURES.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE TRYING TO BUILD IN WEDNESDAY...WILL JUST GO WITH 20
POPS AND DRY FOR WEDNESDAY NIGHT.

ON THU...THE WARM FRONT MAY STILL BE NEAR LAKE ERIE SO AT LEAST A
SLIGHT CHANCE IS PROBABLY NEEDED.  A WEAK COLD FRONT APPEARS TO
SETTLE INTO THE AREA FRI INTO SAT.  WEAK CONVERGENCE AND MOISTURE
POOLING WITH THE FRONT MAY BE ABLE TO PRODUCE SCT SHRA AND POSSIBLE
TSRA SO A SLIGHT TO SMALL CHANCE OF RAIN WILL BE IN THE FORECAST. IN
GENERAL...RELATIVELY WARM TEMPS LOOK IN STORE FOR MOST OF THE AREA
DURING THE THU THROUGH FRI PERIOD. MEX GUIDANCE HAS COOLED TEMP FRO
SAT MORE THAN PREVIOUS RUN.  HOWEVER...WITH THE EXPECTED WIND SHIFT
TO A MORE NORTHERLY DIRECTION AND FLOW OFF OF THE COOLER LAKE PLAN
TO UNDERCUT GUIDANCE SAT SOME MORE.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS ACROSS THE AREA THANKS DUE TO BUILDING HIGH
PRESSURE AND DRY AIR. FLOW OFF THE LAKE PROVIDING ADDED MOISTURE
FOR BKN-OVC050 AT ERIE...OTHERWISE THINNING MID AND HIGH LEVEL
CLOUDS THRU THE NIGHT AND SCT250 AFTER 12Z.

OUTLOOK...NON-VFR CONDITIONS POSSIBLE TUE NIGHT THROUGH WEDNESDAY
WITH THE NEXT COLD FRONT

&&

.MARINE...
SMALL CRAFT CONDITIONS SHOULD CONTINUE THROUGH EARLY SUNDAY
AFTERNOON UNTIL WINDS DIMINISH AS HIGH PRESSURE STARTS TO SPREAD
INTO THE LAKE. LIGHT AND VARIABLE FLOW THROUGH MONDAY WILL BECOME
SOUTH AND INCREASE SOME MONDAY NIGHT AHEAD OF A COLD FRONT THAT WILL
MOVE THROUGH TUE AND KICK THE FLOW TO NW THEN N TUE NIGHT BEFORE
BECOMING NE WED. THE FLOW DURING THIS PERIOD WILL MAINLY BE 15 KNOTS
OR LESS.  HIGH PRESSURE SHOULD SHIFT TO THE EAST COAST BY THU TO
PROVIDE AN INCREASING S TO SW FLOW OF ABOUT 10 TO 20 KNOTS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     LEZ142>149.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KUBINA
SHORT TERM...KIELTYKA
LONG TERM...ADAMS/KIELTYKA
AVIATION...TK
MARINE...ADAMS
Hazardous weather outlook, May 16, 3:37 AM EDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
337 AM EDT SAT MAY 16 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-170745-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
337 AM EDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF FROST CAN BE EXPECTED SUNDAY NIGHT AS HIGH PRESSURE
BUILDS EAST ACROSS THE REGION. WINDS WILL BECOME CALM AND
TEMPERATURES WILL DROP TO THE LOWER AND MIDDLE 30S ALLOWING FROST
TO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-170745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
337 AM EDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 3:09 AM EDTFreeze WarningCLEAshland, Ashtabula, Crawford, Geauga, Hancock, Holmes and 17 more29 hr

Nearby

Frost Advisories in Ohio, 2009Frost Advisories in Pennsylvania, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.